Alert archive / South Carolina / Wind Advisories in 2025
Wind Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this wind advisory at Mar 4, 2025, 1:02 PM EST for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 5, 2025, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 1:02 PM EST (18:02 UTC)
- In effect from
- Mar 5, 2025, 4:00 AM EST
- Expired
- Mar 5, 2025, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WWUS72 KCAE 041802 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 102 PM EST Tue Mar 4 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-050500- /O.NEW.KCAE.WI.Y.0003.250305T0900Z-250306T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Batesburg-Leesville, Barnwell, Clarks Hill, Lexington, Carolina Commons Shopping Center, Neeses, Sumter, Van Wyck, Newberry, North, Bowman, Williston, Winnsboro, Johnston, Lancaster, Pageland, Columbia, Indian Land, Bamberg, Summerton, Augusta, Elloree, Lincolnton, Eutawville, Thomson, North Augusta, Denmark, Elgin, Springdale, Springfield, Bishopville, Cayce, St. Matthews, Winnsboro Mills, McCormick, Martinez, Holly Hill, Saluda, Santee, Edgefield, Seven Oaks, Blackville, Waynesboro, Lancaster Mill, Brookdale, Aiken, Ridge Spring, Andrew Jackson State Park, West Columbia, Orangeburg, Cheraw, Lugoff, Oak Grove, Murphys Estates, Camden, Community of Almond Glen, Evans, Branchville, Red Bank, and Manning 102 PM EST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected, with higher winds possible within a passing line of showers and storms. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From 4 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BC
4 follow-up statements
298 WWUS72 KCAE 050127 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 827 PM EST Tue Mar 4 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-051200- /O.CON.KCAE.WI.Y.0003.250305T0900Z-250306T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Waynesboro, Cheraw, Pageland, McCormick, Clarks Hill, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Elgin, Edgefield, Johnston, Murphys Estates, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Batesburg-Leesville, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Andrew Jackson State Park, Carolina Commons Shopping Center, Community of Almond Glen, Indian Land, Van Wyck, Lancaster, Springdale, Lancaster Mill, North, Springfield, Neeses, Orangeburg, Brookdale, Holly Hill, Bowman, Branchville, Elloree, Santee, and Eutawville 827 PM EST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected, with higher winds possible within a passing line of showers and storms. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From 4 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ awp
072 WWUS72 KCAE 050843 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 343 AM EST Wed Mar 5 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-052100- /O.CON.KCAE.WI.Y.0003.250305T0900Z-250306T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Elloree, Brookdale, West Columbia, Oak Grove, Cayce, Santee, Pageland, Neeses, Saluda, Lugoff, Springdale, St. Matthews, Lancaster, Red Bank, Columbia, Barnwell, Andrew Jackson State Park, North, Batesburg-Leesville, Williston, Blackville, Camden, Murphys Estates, Van Wyck, Seven Oaks, Holly Hill, Lancaster Mill, Thomson, McCormick, Eutawville, Elgin, Community of Almond Glen, Bowman, Indian Land, Summerton, Carolina Commons Shopping Center, Martinez, Clarks Hill, Newberry, Orangeburg, Sumter, Edgefield, Springfield, Ridge Spring, Denmark, Aiken, Cheraw, Waynesboro, Winnsboro Mills, Johnston, Lincolnton, Augusta, North Augusta, Bamberg, Evans, Winnsboro, Manning, Branchville, Bishopville, and Lexington 343 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DH
870 WWUS72 KCAE 051948 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 248 PM EST Wed Mar 5 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-060000- /O.CON.KCAE.WI.Y.0003.000000T0000Z-250306T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Seven Oaks, Holly Hill, Lancaster Mill, Summerton, Manning, Bishopville, St. Matthews, Orangeburg, Bamberg, Johnston, Van Wyck, Waynesboro, Lancaster, Saluda, Blackville, Cayce, North Augusta, Ridge Spring, Carolina Commons Shopping Center, Martinez, Lugoff, Sumter, Batesburg-Leesville, Pageland, Oak Grove, Springdale, Winnsboro Mills, Denmark, Red Bank, Edgefield, Santee, McCormick, Augusta, Evans, West Columbia, Winnsboro, Branchville, Barnwell, Neeses, Brookdale, Eutawville, Williston, Aiken, Bowman, Clarks Hill, Andrew Jackson State Park, Elgin, Thomson, Lexington, Columbia, Community of Almond Glen, Cheraw, Newberry, Lincolnton, Camden, Springfield, Elloree, North, Murphys Estates, and Indian Land 248 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SL
289 WWUS72 KCAE 060006 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 706 PM EST Wed Mar 5 2025 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-060115- /O.EXP.KCAE.WI.Y.0003.000000T0000Z-250306T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Bowman, Community of Almond Glen, Columbia, Lincolnton, Cayce, Martinez, Winnsboro Mills, Lancaster, Manning, Bamberg, McCormick, Van Wyck, Santee, Augusta, Brookdale, Branchville, Thomson, Batesburg-Leesville, Pageland, Winnsboro, Holly Hill, Aiken, North Augusta, Elgin, North, Newberry, Evans, Camden, Clarks Hill, Summerton, Lancaster Mill, Lexington, Elloree, Williston, Carolina Commons Shopping Center, Lugoff, Ridge Spring, Sumter, Neeses, Bishopville, Red Bank, Orangeburg, Blackville, Murphys Estates, Eutawville, Waynesboro, Springdale, Seven Oaks, Johnston, Andrew Jackson State Park, Denmark, Springfield, West Columbia, Saluda, Cheraw, Edgefield, Indian Land, Barnwell, St. Matthews, and Oak Grove 706 PM EST Wed Mar 5 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ LV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Mar 4, 6:56 AM EST, 6 hours 6 minutes earlier.
Area forecast discussion, Mar 4, 6:56 AM EST, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service Columbia SC 656 AM EST Tue Mar 4 2025 .SYNOPSIS... Dry conditions and elevated fire danger concerns continue again today. The next strong system is expected to bring widespread showers and isolated thunderstorms late tonight into Wednesday. Dry conditions to return for the end of the week, with the next potential for rain coming again this weekend. && .NEAR TERM /THROUGH TONIGHT/... Key Message(s): - Increasing moisture and winds ahead of next system - Continuing mostly dry conditions and elevated fire danger. Surface high pressure is sliding off the East Coast this morning as light winds begin to turn out of the southeast and we see a deepening surface low in the Central Plains with a deep mid level trough here as well. Dry air still remains in place but moisture will start increasing as 850mb moisture transport vectors from the south to southeast will help raise PWAT's to near 1" by the afternoon and evening hours. Some isentropic lift will also help with bringing more cloud cover today and maybe a couple stray showers near the eastern Midlands during the late afternoon and into the evening but confidence in this is not high at the moment as the isentropic lift is not very deep and thus I have trended the region dry. Some warm advection and a strengthening southerly low level jet will allow temperatures to rise into the upper 60s to low 70s across the region. This strengthening jet and some decent mixing will allow gusts toward 20-25 mph to mix down during the afternoon, continuing into the evening and overnight as the deep mid level trough nears the region with a cold front nearing the Eastern CONUS as the surface low in the Great Lakes region continues to deepen before likely occluding. With some ongoing fire activity, this wind increase and dry fuels will continue to bring elevated fire danger conditions despite the increase in moisture. The low level jet will increase further to nearly 60-65 kts into Wednesday morning, keeping surface winds between 15-20 mph with gusts increasing to 25-35 mph into Wednesday morning ahead of the strong cold front with overnight temperatures remaining in the upper 50s. The region should stay mostly dry ahead of the cold front but scattered showers will be possible mainly after 3-4AM with the front and associated showers and thunderstorms entering from the NW after 5-7AM or so, continuing into the remainder of Wednesday morning. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Key Message(s): - A line of showers and thunderstorms moves rapidly through the region on Wednesday. - A risk for severe storms Wednesday. - Drier air returns for Thursday Wednesday and Wednesday night: Cold front will be just west of the cwa, with a line of showers and thunderstorms probably already entering the western counties to start off Wednesday morning. This activity is forecast to rapidly traverse the area, with the line exiting off to the east shortly after noontime. In associating the the front, showers, and embedded convection along the line, there will be a very strong low-level jet moving through the region, with 50-60 knots forecast between 2-3kft, and 65+ knots above that. Expecting a high amount of shear along the line, with a good amount of turning through the hodograph 5kft. Instability will be somewhat limited due to the time of day, with greater instability possible over eastern Midlands by the early afternoon as the line begins to exit into the coastal plain. As mentioned before, this looks like a good setup for severe wind gusts with a high shear/low cape event. SPC does have the eastern Midlands in an Enhanced Risk of Severe, with much of the remaining cwa in a Slight Chance. This event appears similar to the Severe episode the region saw a few weeks ago, with strong winds mixing down to the surface as the line moves through. Damaging winds are the main threat, but still can not entirely rule out an isolated tornado or two due to the amount of shear expected as the line crosses the cwa. As the front moves east of the cwa by the early afternoon, significant drying is expected behind the front. Pwats drop back down below a half an inch fairly quickly during the afternoon. In addition to the line of convection, strong gradient winds will setup across the region both ahead of and behind the line. Expecting sustained winds through the day between 20-25, with wind gusts of up to 40 mph not out of the question. A Lake Wind Advisory is likely and potentially will need a Wind Advisory. Temperatures will top out in the lower 70s for much of the cwa. Wednesday night will be dry but continued somewhat breezy behind the exiting front. Wind gusts between 20-25 mph still expected through much of the night as cooler and continued dry air moves in. Overnight lows will fall to the upper 30s to around 40 for most areas. Thursday and Thursday night: Continued dry and cooler as high pressure starts to move in. Winds remaining breezy even through the day Thursday before slacking off Thursday night. With the winds and dry air, do expect to see additional fire weather concerns again during the day on Thursday, so will continue to monitor dewpoint and wind trends. && .LONG TERM /FRIDAY THROUGH MONDAY/... Key Message(s): - Dry conditions Friday with chances for rain again over the weekend. Dry conditions continue Friday. Another system then moves toward the area this weekend, bringing another chance for rainfall to the region. Temperatures are expected to rebound Friday into Saturday, then cool back off slightly behind the weekend system into early next week. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR expected through period, with MVFR ceilings and visibilities possible Wednesday morning as cold front moves in with showers and possible thunderstorms. High pressure continues to move off the coast this morning as moisture is starting to increase with light southeasterly to easterly winds. I have kept mention of wind shear in the TAF until the late morning when surface winds then pick up to 10-15 kts out of the southeast with gusts to 20-25 kts possible. As moisture has increased few to scattered clouds around 4,000 ft to 5,000 ft have been seen near AGS/DNL/OGB while high level clouds begin to move in across the north. As moisture continues to increase expect this low level deck to move across the area with a broken to overcast deck at 4,000 ft to 5,000 ft but I expect to remain mostly dry. After this a strong low level jet moves in with surface winds picking up to 15-20 kts overnight with gusts to 25-35 kts. I added mention of wind shear again overnight as over 50-55 kts of flow will be near or just under 2000 ft despite surface winds being near 15-20 kts. The cold front then moves into the region by daybreak with a line of showers and potential thunderstorms with ceilings nearing MVFR with potential MVFR visibilities as well. EXTENDED AVIATION OUTLOOK...A cold front moves through the region Wednesday morning leading to widespread showers, thunderstorms, gusty winds, and associated restrictions. Dry conditions then prevail into the late week with moisture increasing by the weekend. && .FIRE WEATHER... Elevated fire weather concerns continue today. Low level moisture will increase with increasing southerly flow as the surface high shifts offshore resulting in minimum RH values between 40-50 percent. Light winds this morning will increase and gradually shift more to the south through the day with wind gusts exceeding 20 mph this afternoon. While fewer fire starts are expected today, any active fires will have the potential to spread with these increased winds. The South Carolina Forest Commission continues a Burn Ban for the entire state of South Carolina until further notice. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... FIRE WEATHER...
Nearby
Wind Advisories in South Carolina, 2025Wind Advisories in Georgia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.